• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO SYNCHROMED II PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

MDT PUERTO RICO OPERATIONS CO SYNCHROMED II PUMP, INFUSION, IMPLANTED, PROGRAMMABLE Back to Search Results
Model Number 8637-20
Device Problem Improper or Incorrect Procedure or Method (2017)
Patient Problems Bradycardia (1751); Dyspnea (1816); High Blood Pressure/ Hypertension (1908); Overdose (1988); Tachycardia (2095); Anxiety (2328); Complaint, Ill-Defined (2331); Coma (2417); Alteration In Body Temperature (2682)
Event Date 04/02/2018
Event Type  Injury  
Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event Description
Information was received from a consumer regarding a patient who was receiving dilaudid at an unknown concentration and dosage via an implantable infusion pump for failed back surgery syndrome and spinal pain. It was reported that the patient was overdosed during a refill procedure. The healthcare provider (hcp) took the patient to a side room and did not use ultrasound or fluoroscopy beforehand to verify the port location the way it was normally performed. The hcp stuck her and the patient said it did not feel right and the hcp said that she hit the side of it. There was a sudden change in therapy/symptoms. The hcp left the room and the patient suddenly was not feeling right, became really hot, her heart started racing, she could not breathe, and she had a rush feeling in her head that would not go away. The patient told one of the nurses that walked by and the nurse questioned the patient about the medications the patient took earlier in the day. The patient took the other medications early in the morning, and it was 1:30pm. The nurse took the patient's blood pressure and said that it was falling and the patient's heart rate was falling as well. The nurse who performed the refill went to get the ultrasound and the patient was taken to the procedure room. The patient was told that the hcp performed rescue breathing, was given narcan and additional medication to dilute the medication that was around the pump. The patient was sent to the emergency room (er) and was given more narcan and received a narcan drip, which she believed was alternated. The patient was sent to the intensive care unit (icu), and the patient woke up after two days. The patient was discharged the afternoon after she woke up. The patient said she was told that only three months worth of medication was filled in the pump and the other three months worth did not make it in the pump. The patient said that she typically was refilled every six months, but would need to come back in three months and she was really scared to have a refill. The patient had a follow up with her hcp on (b)(6) 2018. Since the incident, the patient had been experiencing high blood pressure, which she never had before. The situation was resolved at the time of the report. No further complications were reported.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameSYNCHROMED II
Type of DevicePUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO
rd 31 km 24 hm 4
juncos PR 00777
Manufacturer Contact
lisa woodward clark
7000 central avenue ne rcw215
minneapolis, MN 55432
7635263920
MDR Report Key7440258
MDR Text Key105820735
Report Number3004209178-2018-08305
Device Sequence Number1
Product Code LKK
Combination Product (y/n)N
Reporter Country CodeUS
PMA/PMN Number
P860004
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type consumer
Reporter Occupation
Remedial Action Notification
Type of Report Initial
Report Date 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received04/18/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator
Device Expiration Date08/14/2014
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received04/17/2018
Was Device Evaluated by Manufacturer? No Answer Provided
Date Device Manufactured02/22/2013
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial
Removal/Correction NumberZ-1060-2011

Patient Treatment Data
Date Received: 04/18/2018 Patient Sequence Number: 1
-
-